MAUDE Adverse Event Report: GYRUS ACMI, INC MULTIDEBRIDER HANDPIECE, ANGLED

GYRUS ACMI, INC MULTIDEBRIDER HANDPIECE, ANGLED
Model Number MDHP100A
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned device was evaluated.The reported issue was confirmed.Functional testing found the breakout box tests failed, the unit was found to have shorted between phase-gnd, resulting in intermittent device usability.The definitive root cause of the failure mode was identified as a short between phase-gnd, which results in handpiece not recognized by console.The device history records for this product have been reviewed.All records indicate that the product was manufactured, tested in accordance with all applicable procedures, and met all final product release criteria.Review of manufacturing functional checklist, the handpiece was found to pass all functional tests, such as sequence 11, which requires proper motor activation for 10 seconds.It is unlikely that the handpiece left the facility with damages resulting in failure to recognize handpiece.This suggests the damages found were as a result of transportation or use.Per the instruction for use, the handpiece should be handled carefully.It should be carefully inserted and withdrawn from the patient, prolonged activation should be avoided where possible, and the handpiece should not be activated while adjacent to metallic objects.Olympus will continue to monitor complaints for this device.
 
Event or Problem Description
Device not functioning as intended, comes up with error code asking to reinsert the handpiece during preparation for use was reported.There was no patient involvement, no user injury reported due to the event.

Brand Name
MULTIDEBRIDER HANDPIECE, ANGLED
Common Device Name
MULTIDEBRIDER HANDPIECE, ANGLED
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11811652
Report Number1037007-2021-00039
Device Sequence Number3747891
Product Code GEI
UDI-Device Identifier00821925027749
UDI-Public00821925027749
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K123429
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMDHP100A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2021
Initial Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1